Hepatitis C Community
Indigestion from Ribaviron?
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Indigestion from Ribaviron?

Has anyone had indigestion with this medicine?  I have been having a chest pain, almost a burning and aching with deep breaths.  I saw my general doc today and he said my chest x-ray was normal, my heart and lungs both sounded fine too.  My GI wants to put me on a medicine similar to prilosec, so I'm wondering if indigestion is a "real" side effect?

Thanks!
Related Discussions
8 Comments Post a Comment
Blank
217229_tn?1192766004
Oh yeah baby... Get used to it...

LOL!

Everything is a side effect.

For some of us the side effects were a cascading daily merry-go-round...

But don't worry - maybe this GERD will be the only problem you have.

I'm hoping so!!!!

Meki
Blank
148588_tn?1405690829
I found taking my morning dose with a container of yogurt made it easier to stomach.
Blank
Avatar_f_tn
Hiyas! hey, are you taking the Riba with a fatty food? It improves the absorbtion of it as well as makes a buffer on the old tummy lining...I had to start taking protonix...I've also discovered the similar symptoms I have are lessened when I take a potassium supplement...Maybe this helps? Hang in there! ((((((((((((((((HUGZ)))))))))))))))))~Melinda
Blank
394687_tn?1290924440
I think I was fine on the real peg - second batch they gave me the generic and my tummy has been going down hill the last 2 days. It's pretty pissed off. I broke down and took Mylanta Ultimate strength - cherry of course. Still no relief - I'm dose it with my probiotics in the am and hope for a miricle for both of us.
Blank
Avatar_m_tn
Mylanta or other antacids (even fiber supplements) should not be taken within 3-4 hours of your ribavirin or you're risking maximum riba absorption. Better to speak to your doctor about an OTC  H-2 Pump like Pepsid AC or better yet, a proton pump inhibitor (PPI)  like Nexium. BTW Pepsid Complete contains an antacid, so best stay with Pepsid AC.

-- Jim
Blank
Avatar_m_tn
Meant to say that antacids interfere with riba absorption, i.e. you're not getting maxium riba absorption.
Blank
179856_tn?1333550962
Taking my morning riba with a yogurt smoothie helped a lot.  Be very careful about the antacids - you want to get the MOST possible absorption of the riba that you can.  Take it with fatty foods because the riba will BIND to the fat and not be flushed straight out of your system. The riba is CRUCIAL especially in the first 12 weeks.


I took them with breakfast and dinner and it did ease the old tummy problem but just know...IBS is a really big side effect of treatment that nobody ever mentions.  In fact a lot of time when people complain of "liver pain" that is what it is.

Good luck.
Blank
394687_tn?1290924440
Thanks your right - I do try to stay away from those but it was an emergency.
Called my doc and she had me go back on prilosec - one of the many things I had discontinued before tx with my health kick. I took that and inulin and an acidopholus pearl with my morning smootie and yogurt. Feeling a lot better. I have had IBS almost as long as RA but had managed to get rid of it with good eating habits until now - ugh

I have noticed that with this tx real food really triggers the bad tummy (The salmon did it last night) If I live on protien drinks, yogurt and oatmeal I seem to be OK. Oh well guess it could be worse huh - at least trader Joes has the 6 grams of fat yogurt cups.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
Avatar_f_tn
Blank
dontworry_behappy1
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
Avatar_f_tn
Blank
nan535
Brooklyn, NY
446474_tn?1404424777
Blank
HectorSF
CA
1815939_tn?1377995399
Blank
pooh55811
96938_tn?1189803458
Blank
FlGuy
South, FL